Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Flu shot caused neck, shoulder and sever headaches
    avatar
    thecanz01 posted:
    I got my flu shot on October 27, 2013. Nothing but the usual pain where the shot was given. However the next morning I woke up with sever headaches. It was throbbing so heard that my neck was stiff and my left eye watery. But my pain was only on my left side of my head. This pain continued for 9 days! Went for a neck X-ray and doctor said my neck muscles were extremely stiff / inflamed. Which was causing my head pain and neck and shoulder pain. Said it could be the flu shot which was causing me to have pain but he couldn't say for sure. He put me on cortisone pills for six days and said it should calm the neck inflammation down and I would feel better. Well I am on day three of the pills. Headache / pounding is gone but the stiffness is still there and now I feel the pain going down to my shoulders! At times I feel this pain is like a combination of whiplash and a migraine together! All this from the Flu shot? Can this be possible? I have had the flu shots in previous years, but this year I am really suffering! Can the flu shot attack the muscles? The neck and shoulder muscles?

    Take the Poll

    Is anyone else having neck, shoulder and sever headaches due to the flu shot? If so, did it go away and how long did it take before you felt better?
    • Neck pain due to flu shot
    • Shoulder pain due to flu shot
    • Headaches due to flu shot
    vote
    View Poll Results
    Reply
     
    avatar
    cocreator responded:
    The same thing happened to me. I got a flu shot and a few days later I started with a headache and neck pain (stiffness) and it did move to shoulder area. I am mostly better, but not totally. I
    got my shot on on Oct. 24. I still have some stiffness and a slight headache and a burning feeling is now appearing on my back. Think I will skip the shot if this is what is does!
     
    avatar
    niteowl984 replied to cocreator's response:
    I got the high dose flu shot on Oct.9 this year and have had stiff neck, shoulder pain,and headaches and dizziness since. That's almost 4 months. Have been to 3 Drs, ultrasound,predisolone, clindamycin and no relief. Any suggestions?? Each Dr. Has said this is a result of the flu shot. One Dr an internist, another is a ENT and the 3rd a surgeon. No one has an idea what do. Oh, I forgot to mention that the glands in my neck on the side of the shot are Very swollen even to this day. Help !!!!!


    Helpful Tips

    Your Home Black BagExpert
    Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
    Was this Helpful?
    32 of 54 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.